MAUDE Adverse Event Report: ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X180MM FIBULA NAIL, RIGHT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8973r-30-180 fibulock® nail bent over sideways.This occurred during an open tibial fracture on (b)(6) 2023, after reaming the nail was inserted and after inserting the plate and the tip of the nail was bent over sideways the device was pulled out and the case was completed using a ar-8973r-30-130.There was no patient effect reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misaligned insertion; or user error due to applying excessive force.

Brand Name
3.0X180MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17497518
Report Number1220246-2023-07467
Device Sequence Number6392152
Product Code HSB
UDI-Device Identifier00888867295230
UDI-Public00888867295230
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X180MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-180
Device Lot Number14563587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown